Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 11, 2021, 10:18 PM CDT for Harper County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 11, 2021, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Wichita, KS
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 45 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3398 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
386
WWUS83 KICT 120318
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1018 PM CDT Fri Jun 11 2021
KSZ091-120400-
Harper KS-
1018 PM CDT Fri Jun 11 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Harper County in south central Kansas...
* Until 1100 PM CDT.
* At 1016 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Anthony...
moving south at 25 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Anthony, Bluff City and Freeport.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.
LAT...LON 3718 9807 3721 9781 3715 9780 3700 9780
3700 9809
TIME...MOT...LOC 0318Z 342DEG 20KT 3708 9793
$$
JAKUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:55 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 11, 6:55 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Wichita KS 655 PM CDT Fri Jun 11 2021 .SHORT TERM...(This evening through Monday night) Issued at 312 PM CDT Fri Jun 11 2021 Highlights: 1) Afternoon/evening severe thunderstorms possible 2) Less humid for Saturday & Sunday with highs around 90 degrees Challenges and changes: Very near term with convective track and respective timing Tonight: Storms will be going at start of period, per mesoscale discussion. With anticipated cold pool causing storms to surge faster than most models, have precipitation ending earlier than previous forecast. There is some potential for lingering or additional development behind the line with arrival of cooler air aloft, but progressive nature of the system makes that less likely. Did keep some small chances lingering in far southeast KS throughout the night. Went a bit cooler in southeast KS based on cooling associated with the storms. -Howerton Saturday through Monday night: A ridge will build in for the western half of the CONUS for the weekend into next week essentially shoving the low pressure system to the north. This ridge is expected to bring record heat along the Rockies/Interior West and Desert Southwest while simply keeping the Plains with above seasonal normal temperatures. High temperatures are forecast to stay around 90 degrees for the weekend. It will be warm but less humid than today and yesterday thanks to drier air moving in. Highs on Monday will rise into the low to mid 90s. .LONG TERM...(Tuesday through Friday) Issued at 312 PM CDT Fri Jun 11 2021 Highlights: 1) Temperatures in the 90s 2) Dry The ridge will stay in place through the week which will keep a dry forecast. There is a short wave that is expected to move on shore over the Pacific Northwest on Tuesday then track eastward across Canada. This system will transition to a southeasterly track and could bring a front through at the end of next week (Thursday) depending on which model you believe. At this time, the forecast indicates minimal if any impacts from this frontal passage again if/when it occurs. Temperatures should stay in the 90s throughout. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 652 PM CDT Fri Jun 11 2021 Widely scattered showers and storms continue to develop within the warm sector across south central Kansas with more widespread activity into southeast Kansas. The biggest threat with any storm that develops will be damaging downburst winds of 70-80 mph. A cold front was bisecting south central Kansas this evening and this front will continue moving slowly southward clearing the area by late evening. Winds in the wake of the front will shift to the northeast and drier air will eventually filter over the area with VFR returning from north to south. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 68 89 66 91 / 50 10 10 0 Hutchinson 66 88 64 91 / 20 0 10 0 Newton 66 88 65 90 / 50 10 10 0 ElDorado 66 88 65 89 / 50 10 10 0 Winfield-KWLD 68 89 66 90 / 50 10 10 0 Russell 59 88 62 91 / 10 0 10 0 Great Bend 60 88 63 90 / 10 0 10 0 Salina 62 89 63 92 / 20 0 10 0 McPherson 64 87 64 90 / 20 0 10 0 Coffeyville 68 89 67 90 / 70 20 0 0 Chanute 67 89 66 90 / 70 10 0 0 Iola 67 88 65 90 / 70 10 0 0 Parsons-KPPF 68 89 67 90 / 70 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH/VJP LONG TERM...VJP AVIATION...MWM
Hazardous weather outlook, Jun 11, 6:50 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 650 PM CDT Fri Jun 11 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 650 PM CDT Fri Jun 11 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This evening and tonight There is a risk for severe thunderstorms this evening mainly along and east of a McPherson to Wichita to Anthony line. Damaging winds to around 80 mph and large hail to around half dollars are possible. A brief tornado may also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for locations along and east of a McPherson to Wichita to Anthony line. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jun 11, 9:06 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD DOWNTOWN WICHITA 37.69N 97.34W
06/11/2021 SEDGWICK KS PUBLIC
DELAYED REPORT OF STREET FLOODING IN
DOWNTOWN WICHITA.
&&
MWMLocal storm report, Jun 11, 9:07 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 3 NW AUGUSTA 37.72N 97.01W
06/11/2021 E0.75 INCH BUTLER KS EMERGENCY MNGR
&&
MWMLocal storm report, Jun 11, 9:20 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND DMG 3 S ANDOVER 37.65N 97.14W
06/11/2021 BUTLER KS EMERGENCY MNGR
POWER LINES DOWNED.
&&
MWMLocal storm report, Jun 11, 9:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
937 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 SE CLEARWATER 37.50N 97.49W
06/11/2021 E0.75 INCH SEDGWICK KS PUBLIC
&&
MWMLocal storm report, Jun 11, 10:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST 2 N ARKANSAS CITY 37.10N 97.04W
06/11/2021 E60 MPH COWLEY KS EMERGENCY MNGR
&&
MWMSpecial weather statement, Jun 11, 10:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1018 PM CDT Fri Jun 11 2021
KSZ091-120400-
Harper KS-
1018 PM CDT Fri Jun 11 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Harper County in south central Kansas...
* Until 1100 PM CDT.
* At 1016 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southeast of Anthony...
moving south at 25 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Anthony, Bluff City and Freeport.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.
LAT...LON 3718 9807 3721 9781 3715 9780 3700 9780
3700 9809
TIME...MOT...LOC 0318Z 342DEG 20KT 3708 9793
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:00 PM CDT | Special Weather Statement | ICT | Chase | 45 min |
| Jun 11, 7:32 PM CDT | Special Weather Statement | ICT | Butler | 43 min |
| Jun 11, 7:33 PM CDT | Special Weather Statement | ICT | Labette | 57 min |
| Jun 11, 7:49 PM CDT | Special Weather Statement | ICT | Sedgwick | 41 min |
| Jun 11, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 64 min |
| Jun 11, 8:11 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 3 hr |
| Jun 11, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| Jun 11, 8:44 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jun 11, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 61 min |
| Jun 11, 9:23 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 67 min |
| Jun 11, 10:02 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 58 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.